MAUDE Adverse Event Report: ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-1510FS-7
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.No device malfunction identified in accordance with 21cfr 803.3, section 2.14.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The most likely cause(s) of this type of event include prying and/or leveraging on the device during use or mechanical damage to the device, such as dropping or hitting the device with another device during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.
 
Event or Problem Description
It was reported that a stepped ratchet drill sleeve, ar-1510fs-7, lot 051520 ((b)(4)), was being used in an acl soft tissue autograft procedure.After the procedure, the device was sterilized and returned to the distributor's office.Upon return to the distributor, it was noted that the tip of the drill sleeve had a chip missing from it.During the procedure a flip cutter ar-1204as-75, lot 530659980 ((b)(4)) was being used and spinning at full force when drilling the femoral tunnel.Sales rep states the chip appears almost to have been burned out, possibly by the flip cutter.It is unknown if the broken piece may have remained in the patient since the chip was not noticed until after the procedure, after sterilization and after return to the distributor office.The case was completed successfully with a composite screw on the tibia.No patient injury reported.Flip cutter will not be returned as it was discarded after surgery.Update (b)(6) 2016: sales rep confirmed with surgeon that patient has had no issues to date and no follow up x-rays have been taken.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission for device evaluation.Complaint confirmed.The evaluation revealed that a portion of the device's distal tip is chipped off.The tip's edge is dented diagonally from the chipped area.Additionally, gouges and scratches were observed on the drill sleeve.The device met all material specification as received.Complainant's event is typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.
 
Event or Problem Description
It was reported that a stepped ratchet drill sleeve, ar-1510fs-7 lot 051520 ((b)(4)), was being used in an acl soft tissue autograft procedure.After the procedure, the device was sterilized and returned to the distributor's office.Upon return to the distributor, it was noted that the tip of the drill sleeve had a chip missing from it.During the procedure a flip cutter ar-1204as-75 lot 530659980 ((b)(4)) was being used and spinning at full force when drilling the femoral tunnel.Sales rep states the chip appears almost to have been burned out, possibly by the flip cutter.It is unknown if the broken piece may have remained in the patient since the chip was not noticed until after the procedure, after sterilization and after return to the distributor office.The case was completed successfully with a composite screw on the tibia.No patient injury reported.Flip cutter will not be returned as it was discarded after surgery.Update 9/14/16: sales rep confirmed with surgeon that patient has had no issues to date and no follow up x-rays have been taken.

Brand Name
STEPPED, RATCHET DRILL SLEEVE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5953209
Report Number1220246-2016-00384
Device Sequence Number10871271
Product Code MDM
UDI-Device Identifier00888867196766
UDI-Public00888867196766
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 09/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1510FS-7
Device Lot Number051520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2016
Supplement Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-1204AS-75, FLIPCUTTER II, SHORT, LOT 530659980
Outcome Attributed to Adverse Event Other;